Annular choroidal detachment following intravitreal aflibercept injection in a patient with nivolumab treatment: a case report

Maho Sato, Hirohisa Kubono, Kazuya Yamashita, Takashi Nagamoto, Yoshiko Ofuji, Saki Sakakura, Ryuki Fukumoto, Seiichiro Hata, Mari Kawamura, Kotaro Suzuki

研究成果: ジャーナルへの寄稿学術論文査読

抄録

Background: To present a novel case that developed annular choroidal detachment after intravitreal anti-vascular endothelial growth factor antibody injection in a patient after immune checkpoint inhibitor treatment. Case presentation: A 58-year-old Japanese man presented visual impairment in the right eye. Ophthalmological examination revealed macular edema in the right eye, which suggested the possibility of age-related macular degeneration. Following the intravitreal aflibercept injection, the annular choroidal detachment was observed in the injected eye. As hypotony or thick sclera was not observed, choroidal detachment seemed to have appeared due to enhanced inflammation by intravitreal injection. The patient had a history of stage IV paranasal cavity cancer and was treated with nivolumab, an immune checkpoint inhibitor. The immune response might have been enhanced due to the use of nivolumab so that intravitreal injection triggered inflammation. Three weeks after sub-tenon injection of triamcinolone acetonide, macular edema and choroidal detachment improved. Conclusions: Intravitreal aflibercept injection caused annular choroidal detachment in our patient, presumably because the immune system was activated after nivolumab treatment. To the best of our knowledge, this is the first case report of annular choroidal detachment that developed after intravitreal injection in a patient with a history of nivolumab therapy. With the increasing use of immune checkpoint inhibitors in patients with various cancers, clinicians should be aware of these potentially associated immune-related adverse events.

本文言語英語
論文番号476
ジャーナルBMC Ophthalmology
22
1
DOI
出版ステータス出版済み - 12-2022
外部発表はい

All Science Journal Classification (ASJC) codes

  • 眼科学

フィンガープリント

「Annular choroidal detachment following intravitreal aflibercept injection in a patient with nivolumab treatment: a case report」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル